Tardive Syndrome Is a Mysterious Phenomenon with Different Clinical Manifestations—Review

Samih Badarny, Rima Nassar, Yazid Badarny

Research output: Contribution to journalEditorial

1 Scopus citations

Abstract

Tardive syndrome (TS) refers to persistent hyperkinetic, hypokinetic, and sensory complaints appearing after chronic neuroleptics and other dopamine receptor-blocking agents (DRBAs). It is defined as involuntary movements, often rhythmic, choreiform, or athetoid, involving the tongue, face, extremities, and sensory urges such as akathisia and lasts for a few weeks. TS develops in association with neuroleptic medication usage for a few months at least. There is usually a delay between the initiation of the causative drug and the onset of abnormal movements. However, it was soon noted that TS can also develop early, even days or weeks after DRBAs begin. However, the longer the exposure, the greater the risk of developing TS. Tardive dyskinesia, dystonia, akathisia, tremor, and parkinsonism are frequent phenomenologies of this syndrome.

Original languageEnglish
Article number1498
JournalJournal of Clinical Medicine
Volume12
Issue number4
DOIs
StatePublished - Feb 2023

Bibliographical note

Publisher Copyright:
© 2023 by the authors.

Keywords

  • clinical manifestation
  • management
  • physiopathology
  • tardive syndrome

Fingerprint

Dive into the research topics of 'Tardive Syndrome Is a Mysterious Phenomenon with Different Clinical Manifestations—Review'. Together they form a unique fingerprint.

Cite this